No radiation therapy and just last month I had blood drawn and the GP said that the TSH was at 1.?? As a rule they do the free T3 & 4 however.....I'd say it went up quite a bit in a months time. My GP usually sends my blood result via poatal mail. I thought this was quite a bit of synthroid as well. Just started alternating the days with the two different doses. My GP did tell me it is a little worrisome and said they are looking for the worst case senerio. He also said if all the blood work and all turns out ok....they will have to go down other avenues as well.
Your dose does seem rather high. Especially if you are losing weight like you are. Did you have radiation therapy after having the total thyroidectomy? Sometimes there can be left over thyroid tissue and this could be reacting with your medication.
Don't worry, age has nothing to do with it. In fact many elderly people are mistaken for 'old age' when they actually have thyroid disorders.
When was the last time you had your TSH, Free T3 and Free T4 done? It may well just be that you need a different dose now you have lost so much weight. Bit of a catch 22 really.
It's actually the Free T4 which will show if your Synthroid is adequate or not. The TSH is a hormone from the pituitary gland, which sends a message to the thyroid (even though you don't have one) to produce T4 (now your medication)
So it might be best to have another blood test done, see what that says. If your Free T3 is low you might need a different medication, like Cytomel or Armour which contain T3 to help you.
I've been taking my synthroid regularly ( .125 daily) in the morning 1 hr before meals & coffee. They now have me on .125 & .137 every other day. They said my TSH was at 5. which is odd as I am losing weight. As a matter of fact....too much. In one years time almost 50 pounds and in this past month 5 pounds. I think that losing weight is fine "Great" being after the thyroidectomy for an incidental papillary cancer seemed to keep weight on me for 4 years however....My legs feel very heavy from the theighs to the calves and some days feels difficult to walk. My blood pressure is low at times as well where I get light headed as well. My blood sugar drops as well at times so the GP gave me a monitior to keep track of it.
I know things happen as we get older (50) but I just feel exhausted!
I think a TSH as far as thyroid was done just to see where the medication level of synthroid is. Again.....I take my medication every morning before getting up.I also had usual CBC etc....
Really need more information. Is the person taking their medication regularly? What type is it? Have their been recent blood work done for thyroid levels? If so, what did the levels read?
Whilst it could be hyperthyroidism, (too much medication) without any other information it is difficult to make a judgement.